Levamisole-induced myopathy and leukocytoclastic vasculitis: a case report and literature review
Article first published online: 1 APR 2013
© 2013 Wiley Periodicals, Inc.
Special Issue: Update on Pediatric Dermatology
Volume 26, Issue 6, pages 476–480, November/December 2013
How to Cite
Tsai, M.-H., Yang, J.-H., Kung, S.-L. and Hsiao, Y.-P. (2013), Levamisole-induced myopathy and leukocytoclastic vasculitis: a case report and literature review. Dermatologic Therapy, 26: 476–480. doi: 10.1111/dth.12018
- Issue published online: 9 DEC 2013
- Article first published online: 1 APR 2013
- leukocytoclastic vasculitis;
Levamisole, an immunomodulator and anthelmintic medication, has been used in dermatology for years. Even though the adverse effects are usually mild and reversible, attention should be paid toward severe events such as vasculitis and neutropenia. To the best of our knowledge, this is the first case report on a patient presenting with myopathy caused by levamisole. Here, we report a 34-year-old woman with recalcitrant warts who received levamisole 100 mg daily for 5 days. Subsequently, bilateral lower limb weakness accompanied by multiple painful and non-blanchable purpura was noted. Levamisole-induced myopathy and leukocytoclastic vasculitis were diagnosed by skin histopathology, direct immunofluorescence, and electromyography. After discontinuing levamisole and giving a short course of systemic steroid, these symptoms demonstrated a resolving trend.